MAUDE Adverse Event Report: ABBOTT DIABETES CARE LTD FREESTYLE LIBRE 3; CONTINUOUS GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE LTD FREESTYLE LIBRE 3; CONTINUOUS GLUCOSE MONITORING SYSTEM
Model Number 72075-01
Medical Device Problem Codes Device Alarm System (1012); Application Program Problem (2880)
Health Effect - Clinical Codes Hypoglycemia (1912); Shaking/Tremors (2515); Convulsion/Seizure (4406)
Date of Event 06/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) device in use with huawei p20 pro with android operating system version 10.The low glucose alarm did not sound and the customer was not alerted of changes in glucose level.As a result, the customer experienced symptoms described as shaking, freezing, a seizure, and unable to speak.The customer was unable to self-treat, requiring third-party administration of jubin sugar solution for treatment.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
An investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The customer experienced missing low glucose alarms with the reported application.Per the compatibility guide, use of the huawei p20 pro operating system 10 is incompatible with the reported application software version 3.6.4.This guide is available to the user on the websites where the product is launched.The most probable root causes associated with this failure mode are software/data corruption or misuse.However, mitigations are in place to reduce and prevent such issues.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.The device mfg date is not applicable.The date entered in section h4 is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Additional Manufacturer Narrative
An investigation was performed for the reported complaint.The user reported missing low alarms.The reported configuration was not compatible with the customer's reported application.The latest revision of the compatibility guide was available to the customer on the abbott diabetes care website.As the compatibility guide is provided to the customer and the incompatible configurations were used, this complaint is not confirmed to use.This serves as a correction report.Section h11 (additional mfg narrative) was incorrectly updated in the previous report.Correction has been made.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
An alarm issue was reported with the abbott diabetes care (adc) device in use with huawei p20 pro with android operating system version 10 and unknown app version.The low glucose alarm did not sound and the customer was not alerted of changes in glucose level.As a result, the customer experienced symptoms described as shaking, freezing, a seizure, and unable to speak.The customer was unable to self-treat, requiring third-party administration of jubin sugar solution for treatment.There was no report of death or permanent impairment associated with this event.

Brand Name
FREESTYLE LIBRE 3
Common Device Name
CONTINUOUS GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE LTD
range road
witney 12345 -700
UK  12345-7001
Manufacturer Contact
patricia reis castro
1360 south loop road
alameda 94502-7001
4157205405
MDR Report Key22150373
Report Number2954323-2025-20742
Device Sequence Number12715678
Product Code QLG
UDI-Device Identifier00357599816001
UDI-Public00357599816001
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K213996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number72075-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown